Alert archive / California / High Surf Advisories in 2007
High Surf Advisory 9, NWS San Diego, CA
NWS San Diego, CA issued this high surf advisory at May 2, 2007, 1:16 PM PDT for San Diego County, California. It took effect at May 3, 2007, 8:00 AM PDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 2007, 1:16 PM PDT (20:16 UTC)
- In effect from
- May 3, 2007, 8:00 AM PDT
- Expired
- May 4, 2007, 10:53 AM PDT
- In force
- 27 hr
- Issued by
- NWS San Diego, CA
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.3 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS46 KSGX 022016 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 116 PM PDT WED MAY 2 2007 CAZ043-030415- /O.NEW.KSGX.SU.Y.0009.070503T1500Z-070505T0300Z/ SAN DIEGO COUNTY COASTAL AREAS- 116 PM PDT WED MAY 2 2007 ...HIGH SURF ADVISORY IN EFFECT FROM 8 AM THURSDAY TO 8 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 8 AM THURSDAY TO 8 PM PDT FRIDAY. LARGE NORTHWEST SWELL WILL MOVE INTO THE COASTAL WATERS TONIGHT. THE LARGE SWELL WILL BRING HIGH SURF TO THE WEST TO NORTHWEST FACING BEACHES OF SAN DIEGO COUNTY...MAINLY SOUTH OF DEL MAR. SURF SHOULD BUILD TO 5 TO 7 FEET WITH SOME SETS TO 9 FEET THURSDAY MORNING AND CONTINUE THROUGH FRIDAY AFTERNOON BEFORE SUBSIDING. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. $$ HORTON
5 follow-up statements
000 WHUS46 KSGX 030350 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 850 PM PDT WED MAY 2 2007 CAZ043-031800- /O.CON.KSGX.SU.Y.0009.070503T1500Z-070505T0300Z/ SAN DIEGO COUNTY COASTAL AREAS- 850 PM PDT WED MAY 2 2007 ...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 8 AM THURSDAY TO 8 PM PDT FRIDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 8 AM THURSDAY TO 8 PM PDT FRIDAY. LARGE NORTHWEST SWELL WILL MOVE INTO THE COASTAL WATERS TONIGHT. THE LARGE SWELL WILL BRING HIGH SURF TO THE WEST TO NORTHWEST FACING BEACHES OF SAN DIEGO COUNTY...MAINLY SOUTH OF DEL MAR. SURF SHOULD BUILD TO 5 TO 7 FEET WITH SOME SETS TO 9 FEET THURSDAY MORNING AND CONTINUE THROUGH FRIDAY AFTERNOON BEFORE SUBSIDING. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. IT IS EXTREMELY DANGEROUS TO FISH OR OBSERVE WAVES FROM EXPOSED COASTAL STRUCTURES OR ROCKS DURING HIGH SURF CONDITIONS. VERY LARGE WAVES CAN SUDDENLY SWEEP ACROSS PREVIOUSLY DRY AREAS. SWIMMING OR SURFING IN THESE WAVES IS DANGEROUS FOR ANYONE DUE TO THE POWERFUL WAVES AND STRONG RIP CURRENTS. $$
000 WHUS46 KSGX 031621 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 921 AM PDT THU MAY 3 2007 CAZ043-040400- /O.CON.KSGX.SU.Y.0009.000000T0000Z-070505T0300Z/ SAN DIEGO COUNTY COASTAL AREAS- 921 AM PDT THU MAY 3 2007 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT FRIDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT FRIDAY. LARGE NORTHWEST SWELL WILL MOVE INTO THE COASTAL WATERS TODAY. THE LARGE SWELL WILL BRING HIGH SURF TO THE WEST TO NORTHWEST FACING BEACHES OF SAN DIEGO COUNTY...MAINLY SOUTH OF DEL MAR. SURF SHOULD BUILD TO 5 TO 7 FEET WITH SOME SETS TO 9 FEET THIS MORNING AND CONTINUE THROUGH FRIDAY AFTERNOON BEFORE SUBSIDING. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. IT IS EXTREMELY DANGEROUS TO FISH OR OBSERVE WAVES FROM EXPOSED COASTAL STRUCTURES OR ROCKS DURING HIGH SURF CONDITIONS. VERY LARGE WAVES CAN SUDDENLY SWEEP ACROSS PREVIOUSLY DRY AREAS. SWIMMING OR SURFING IN THESE WAVES IS DANGEROUS FOR ANYONE DUE TO THE POWERFUL WAVES AND STRONG RIP CURRENTS. $$ HORTON
000 WHUS46 KSGX 040334 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 834 PM PDT THU MAY 3 2007 CAZ043-041145- /O.CON.KSGX.SU.Y.0009.000000T0000Z-070505T0300Z/ SAN DIEGO COUNTY COASTAL AREAS- 834 PM PDT THU MAY 3 2007 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT FRIDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT FRIDAY. LARGE NORTHWEST SWELL WILL MOVE INTO THE PARTS OF THE COASTAL WATERS LATE TONIGHT AND EARLY FRIDAY. THE LARGE SWELL WILL BRING HIGH SURF TO THE WEST AND NORTHWEST FACING BEACHES OF SAN DIEGO COUNTY SOUTH OF DEL MAR. SURF SHOULD BUILD TO 5 TO 7 FEET WITH SOME SETS TO 9 FEET LATE TONIGHT INTO FRIDAY BEFORE SUBSIDING LATE IN THE DAY. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. IT IS EXTREMELY DANGEROUS TO FISH OR OBSERVE WAVES FROM EXPOSED COASTAL STRUCTURES OR ROCKS DURING HIGH SURF CONDITIONS. VERY LARGE WAVES CAN SUDDENLY SWEEP ACROSS PREVIOUSLY DRY AREAS. SWIMMING OR SURFING IN THESE WAVES IS DANGEROUS FOR ANYONE DUE TO THE POWERFUL WAVES AND STRONG RIP CURRENTS. $$ MAXWELL
000 WHUS46 KSGX 041543 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 843 AM PDT FRI MAY 4 2007 CAZ043-042200- /O.CON.KSGX.SU.Y.0009.000000T0000Z-070505T0300Z/ SAN DIEGO COUNTY COASTAL AREAS- 843 AM PDT FRI MAY 4 2007 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. LARGE NORTHWEST SWELL WILL MOVE INTO THE PARTS OF THE COASTAL WATERS TODAY. THE LARGE SWELL WILL BRING HIGH SURF TO THE WEST AND NORTHWEST FACING BEACHES OF SAN DIEGO COUNTY SOUTH OF DEL MAR. SURF SHOULD BUILD TO 5 TO 7 FEET WITH SOME SETS TO 9 FEET LATE TONIGHT INTO FRIDAY BEFORE SUBSIDING LATE IN THE DAY. A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION. IT IS EXTREMELY DANGEROUS TO FISH OR OBSERVE WAVES FROM EXPOSED COASTAL STRUCTURES OR ROCKS DURING HIGH SURF CONDITIONS. VERY LARGE WAVES CAN SUDDENLY SWEEP ACROSS PREVIOUSLY DRY AREAS. SWIMMING OR SURFING IN THESE WAVES IS DANGEROUS FOR ANYONE DUE TO THE POWERFUL WAVES AND STRONG RIP CURRENTS. $$ HORTON
000 WHUS46 KSGX 041753 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1053 AM PDT FRI MAY 4 2007 CAZ043-041900- /O.CAN.KSGX.SU.Y.0009.000000T0000Z-070505T0300Z/ SAN DIEGO COUNTY COASTAL AREAS- 1053 AM PDT FRI MAY 4 2007 ...HIGH SURF ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH SURF ADVISORY. HIGHER THAN NORMAL SURF WILL CONTINUE THROUGH THIS EVENING ESPECIALLY ALONG WEST TO NORTHWEST FACING BEACHES OF SOUTHERN SAN DIEGO COUNTY. $$ HORTON
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high surf advisory went out at May 2, 7:45 AM PDT, 5 hours 31 minutes earlier.
Area forecast discussion, May 2, 7:45 AM PDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 745 AM PDT WED MAY 2 2007 .SYNOPSIS... UPPER LEVEL LOW PRESSURE WILL SLOWLY MOVE PAST TO THE NORTH THROUGH FRIDAY. THIS WILL CAUSE LOCAL STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS AT TIMES. A DEEP MARINE LAYER WILL RESULT IN LOW CLOUDS AND PATCHY FOG WEST OF THE MOUNTAINS IN THE NIGHTS AND MORNINGS WITH PARTLY CLOUDY AFTERNOONS. SLIGHT CHANCE OF DRIZZLE OR LIGHT RAIN TONIGHT AND THURSDAY MORNING. FAIR AND WARMER EARLY NEXT WEEK UNDER HIGH PRESSURE. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. .SHORT TERM (TODAY-FRI)... DEEP MARINE LAYER CONTINUED THROUGH THE NIGHT DESPITE HIGH PRESSURE RIDGE ALOFT MOVING OVERHEAD AS SUBSIDENCE WARMING WAS CONFINED TO ABOVE 8000 FEET. RIDGE WILL CONTINUE TO MOVE RAPIDLY EASTWARD AND FLATTEN TODAY. MARINE LAYER DEPTH EXPECTED TO DEEPEN TO AROUND 5000 FEET TONIGHT IN RESPONSE TO TROUGH MOVING INLAND TO THE NORTH. WIND ADVISORIES ALREADY...WIND GUSTS 35-45 MPH PERSISTED THROUGH THE NIGHT OVER EASTERN SAN DIEGO COUNTY AND COACHELLA VALLEY DESERT DUE TO BUILDING PRESSURE IN WAKE OF DEPARTING LOW. ONSHORE PRESSURE GRADIENTS INCREASES TO 12 MB TONIGHT THROUGH THURSDAY MORNING AND RIDGE TOP SUSTAINED WINDS ADVERTISED BY MODELS TO BE 58 MPH AS TROUGH MOVES INLAND TO THE NORTH. AN INVERSION IS EXPECTED TO BE LOWER FROM 15000 FEET TO 12000 FEET DURING THIS PERIOD...SO MOUNTAIN WAVES COULD TOUCH DOWN OVER THE DESERT VALLEY FLOORS. GRADIENT AND RIDGE LEVEL WINDS ARE CUT IN HALF THURSDAY AFTERNOON AND NIGHT BY LATEST NAM12 MODEL BUT INCREASE AGAIN TO SIMILAR STRENGTH ON FRIDAY AS NEXT TROUGH PASSES BY TO THE NORTH. CURRENTLY A HIGH WIND WATCH IS IN EFFECT FOR THE ENTIRE PERIOD. .LONG TERM (SAT-TUE)...FROM PREVIOUS DISCUSSION... ANOTHER VORT MAX AND ASSOCIATED JET MOVES THROUGH THE W SIDE OF THE UPPER TROUGH AS THE TROUGH SHIFTS E. THIS WILL LIKELY CONTINUE SOME COOL GUSTY NW WINDS INTO SAT. BRIEF OFFSHORE FLOW SUN FOR MOSTLY CLEAR SKIES...WARMING AND LOCAL GUSTY OFFSHORE WINDS IN THE MORNING. GENERALLY FAIR AND WARMER MON AND TUE UNDER HIGH PRESSURE. && .AVIATION... 021400Z...MARINE LAYER DEPTH AROUND 4000 FEET THIS MORNING BASED ON THE 12Z NKX SOUNDING AND MORNING ACARS SOUNDINGS. STRATUS WITH BASES AROUND 2000 FEET MSL EXTEND INLAND TO THE COASTAL SLOPES. EXPECT A REVERSE CLEARING PATTERN TODAY WITH SCATTERED CONDITIONS NEAR THE COAST BY LATE MORNING OR EARLY AFTERNOON WHILE INLAND AREAS REMAIN BROKEN. COASTAL AREAS SHOULD FILL BACK IN DURING THE EVENING WITH OVERCAST CONDITIONS EXPECTED TONIGHT. DEEP MARINE LAYER SHOULD CONTINUE THROUGH THURSDAY. && .MARINE...FROM PREVIOUS DISCUSSION... GUSTY WEST TO NORTHWEST WINDS MAY CAUSE SMALL CRAFT ADVISORY CONDITIONS IN THE COASTAL WATERS THURSDAY THROUGH SUNDAY. ABOVE NORMAL SURF DUE TO SHORT PERIOD NW SWELL EXPECTED THURSDAY THROUGH FRIDAY. && .SGX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY...MOUNTAINS AND DESERTS...THROUGH 11 PM TONIGHT. SEE LAXNPWSGX. HIGH WIND WATCH...MOUNTAINS AND DESERTS...11 PM TONIGHT THROUGH FRIDAY EVENING. SEE LAXNPWSGX. HIGH RIP CURRENT RISK TODAY THROUGH FRIDAY. SEE LAXSRFSGX. && PUBLIC/FIRE WEATHER...BALFOUR AVIATION/MARINE...HORTON
Hazardous weather outlook, May 2, 4:00 AM PDT, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PDT WED MAY 2 2007 CAZ042-043-048-050-057-PZZ750-775-022300- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 400 AM PDT WED MAY 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST CALIFORNIA. ...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING IN THE MOUNTAINS AND DESERTS... ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY EVENING IN THE MOUNTAINS AND DESERTS... .DAY ONE...TODAY AND TONIGHT UPPER LEVEL LOW PRESSURE WILL CAUSE LOCAL STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS AT TIMES THROUGH FRIDAY. SEE LAXNPWSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY UPPER LEVEL LOW PRESSURE WILL CAUSE LOCAL STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS AT TIMES THROUGH FRIDAY. SEE LAXNPWSGX FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. DVA
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 2:30 AM PDT | High Wind Watch | SGX | Riverside, San Bernardino, San Diego | 46 hr |
| May 2, 2:30 AM PDT | Wind Advisory | SGX | Riverside, San Bernardino, San Diego | 69 hr |
| May 2, 1:49 PM PDT | High Wind Warning | SGX | Riverside, San Bernardino, San Diego | 19 hr |
Nearby
High Surf Advisories in California, 2007Every high surf advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.